MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52358
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a right lower extremity angioplasty with possible stent placement, an advance 35 lp low profile balloon catheter deflated.A stent had been previously placed in the left iliac artery for iliac occlusion.The patient presented with small vessel disease and occlusion of the right iliac artery.The complaint device was advanced through another manufacturer's short sheath to the bifurcation and was inflated at least to nominal pressure, adjacent to the pre-existing stent, within the completely-occluded lesion.It is believed that the balloon became caught on the strut of the unknown stent and the balloon deflated.The anatomy was not tortuous or calcified.Blood was not noted in the inflation device.The balloon was intact upon removal from the patient.A new balloon was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a right lower extremity angioplasty with possible stent placement, an advance 35 lp low profile balloon catheter deflated.A stent had been previously placed in the left iliac artery for iliac occlusion.The patient presented with small vessel disease and occlusion of the right iliac artery.The complaint device was advanced through another manufacturer's short sheath to the bifurcation and was inflated at least to nominal pressure, adjacent to the pre-existing stent, within the completely-occluded lesion.It is believed that the balloon became caught on the strut of the unknown stent and the balloon deflated.The anatomy was not tortuous or calcified.Blood was not noted in the inflation device.The balloon was intact upon removal from the patient.A new balloon was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, drawings, quality control procedures, and specifications were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook in the used condition.A hole was noted toward the middle of the balloon.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Based on the available information and results of the investigation, cook has concluded that procedural issues contributed to this issue.It was noted the user believed the device got caught on the strut of the stent.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16146816
Report Number1820334-2023-00022
Device Sequence Number15193895
Product Code DQY
UDI-Device Identifier10827002523583
UDI-Public(01)10827002523583(17)251007(10)CINC002105
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2025
Device Model NumberG52358
Device Catalogue NumberPTA5-35-80-8-2.0
Device Lot NumberCINC002105
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/30/2022
Supplement Date Received by Manufacturer04/04/2023
Initial Report FDA Received Date01/12/2023
Supplement Report FDA Received Date05/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO 8FR SHORT SHEATH, COMMAND WIRE
Patient SexFemale